I recently received the following reader's question:
"I jut got the Depo shot in late August during my period and then in the beginning of September, I started spotting and I've been spotting and lightly bleeding ever since - almost 4 weeks, Is this normal? Please help!" -- Stefanie
What Stefanie is experiencing is a completely normal side effect when a woman begins to use Depo Provera. In fact, many women stop using the Depo Provera shot during the first year of use due to irregular bleeding (spotting) and/or prolonged bleeding. This side effect is especially common during the first 3 months of use. Make sure to discuss with your doctor the potential for irregular or prolonged bleeding while using Depo Provera as research has indicated that women are more likely to continue with this method if they are counseled about the bleeding effects before they receive their first injection.
More Depo Resources:
- All About Depo Provera and the Newer Depo-subQ Provera 104 Injection
- Guide: What to Expect During the First Year of Depo Provera Use
- Stay Informed: Sign Up for My **FREE** Contraception Newlstter!
Depo Provera Photo © 2008 Dawn Stacey
Since this blog was written, I have added two new articles to this site.
- Based on Your Comments Here: Real Women Discuss Their Experiences with Depo Provera
I' have also created a special page for your voices to be heard!
- Readers Respond: Why Did You Choose the Depo Shot?